Has anyone ever had aproblem with hives? I got them really bad last night and ended in the E.R.. The Dr. didn't know what caused them, since I,m not allergic to anything. Said maybe was due to stress. Gave me two shots in the butt, one on each side with a BIG and DULL needle. 3 prescriptions and let me loose...Julie
I have had hives on and off for 7 months,and the doctors can't figure out why. I'm on massive doses of allergy,prednisone,synthroidzantac, and zoloft. It's getting worse,and I'm scared to death. I have an epi-pen and inhalers too. I wake up with them in the morning. Can anyone help me? I have had all the standard blood tests and nothing shows up. Contact me at ***@**** with any suggestions or answers. Thank you. M.H.
Are you treating? I got hives from treatment - possibly an advanced form of riba rash. If it gets bad enough, you will likely be pulled off tx - otherwise, it's best to try and live with them, using every cream and lotion the dermatologist will give you.
I woke up once with hives all over my body, top to bottom, TOTALLY freaked me out...went to the ER, had to share a room with a guy who was fecally impacted and was waiting for a janitor-in-a-drum enema (not to make light of his issue, he was really, really in pain, hadn't had a bowel movement in a week he said, but boy, my luck to be with that guy, once they finally had him going, the stench was so bad that everyone in the room actually ran out of the room, I told my friends to "save yourselves" and go, but I was tied on to my hospital bed because of an IV, even the staff had to leave and get some masks....sounds funny now, but at that time, I thought it was the ultimate "dirty joke" on me, lol)
anyway, I digress, as usual...they knew I had hep c, so they gave me a whole shebang of tests, which was good, it's not easy for a patient to get that many tests on one setting....I asked the ER doc if it might have to do with my hep c, he told me, no, it wasn't that, probably stress or something I was allergic to, though I hadn't eaten anything unusual....
anyway, as I was on my way out of the ER (after one of the truly more disgusting stink bomb episodes of my life) they handed me a info flyer about HIVES....
right there in black and white, it said that you can get hives from hepatitis...guess the ER staff don't read their own flyers....nothing surprises me anymore about this disease...anyway, that was the one and only time I ever got hives, from this I guess...I took some anti-histamine and they went away that same day, or by the next day for sure....hope this helps....a lesson learned the hard way for me at least...
I got a few large itchy bumps when I started riba the first week. Nothing since.
However, I have in the past gotten hives all over my body for no reason in particular (non hepc related). They can be a food allergy, medication reaction, stress or exercise reaction, lots of reasons for hives.
The can also be an indicator of auto immune issues such as lupus.
looks like there can be many causes, it's one of those catch basin things, but I found this that I thought had good info....
Q: I am a 52 year-old menopausal woman with hot flashes and periodic heavy menstrual flow. For the past five months I have had a severe case of hives. They disappear for 2-3 days and then return and cover my entire torso and legs, causing extreme itching. Periodically my face and lips swell up. My doctor put me on anti-depressant medicine, but this gives me minimal relief. The only other medicines I take are Inderal for rapid heartbeat and Levothyroxine for low thyroid.
He told me this condition can last from 6 months to 2 years and little else can be done to give me more relief. Can you please give me a diagnosis and a possible treatment to eliminate this problem?
A: In your case the diagnosis, chronic urticaria, is easy, but the treatment is not. Urticaria, which is the medical term for "hives," can be an acute one-time event or can persist for weeks or months. If the hives last for more than 6 weeks, it is called chronic urticaria. In over half of people, chronic urticaria usually lasts less than a year, so there's still hope for you.
For those who don't know what hives are, they are raised, fluid-filled, red blotchy areas on the skin that can be small pinpoint lesions or large half-dollar size. They are usually very itchy. You also have angioedema, in which fluid accumulates around the eyes, lips, hands, and even the throat or intestinal lining.
Many different factors have been identified as causing urticaria. Certain foods and drugs are fairly common precipitants of an acute allergic reaction, particularly eggs, wheat, shellfish, peanuts, milk and penicillin or sulfa drugs. Some people get hives when exposed to cold, heat, alcohol or stressful situations. Hives have also been associated with infections like dental abscesses or hepatitis, or with diseases like thyroid disorders, rheumatoid arthritis or leukemia. Women with hives may experience flares during the premenstrual period, so perhaps your hives are also related to hormonal changes - since you are going through menopause - and will end soon.
The best treatment is obviously to avoid contact with whatever triggers the hives, but this is the tough part. Even with a thorough review and careful checking of food and dyes and toothpaste, etc., a specific cause is found in fewer than 10% of people with chronic hives. Antihistamines like Claritin and Benadryl are helpful in relieving itching. In especially stubborn cases cimetidine (used primarily for ulcers, but also a type of antihistamine), doxepin (an antidepressant), and even short courses of steroids have been used with some success.
I told my friends to "save yourselves" and go, but I was tied on to my hospital bed because of an IV, even the staff had to leave and get some masks....sounds funny now, but at that time, I thought it was the ultimate "dirty joke" on me, lol)
OMG that story is too funny! I would have had my friends prove their love for me by staying in the room with me.
I'm itching just coming in here LET ME OOOOOOUUUUUTTTTTTTTTT!!!!!!!!!!!!!!
you r in the hep c forum.....so you are on tx???????? hep c can cause it, the liver itself I mean/
tx for hep c can cause it.
reaction to albumin etc in the shots can, and if you have any KNOWN allergies to food etc avoid those things as tx makes your immune system more easy to set off.
if you are in the beginning of tx its not unually,
use cool rags on face, cool gel bags wrapped up on head arms
rx's are good...benydry
silk sheet if you can afford one (think ebay) has to be 100 percent silk to help.
NO hot showers, just warm..and short.
this was worse than puking for a while, but it will get better for most everybody.
do everything possible to distract oneself, cry, help someone else...take a freakin ativan if you have to....all things must pass to quote dear old george....
of course, laying on the couch nude for two weeks was interesting....glad my kids were grown and gone!!!!!!!!
Im new here and I hav just turned 20 not long ago an hav recently broken out in hives. i thought it was my new shampoo an conditioner but it only appeared on my legs. so didnt think much of it. im not highly allergic to pets or animals. ive nvr broken out only itchy watery eyes an i take a pill for it. im allergic to pet dander is all. i was nvr stung by a bee the day i broke out and keep away from nuts for my throat swells from tht. but they would go away and i lose sleep waking up to scratching my body cuz they have spread from my legs to my stomach, arms and almost my chest as well as my butt and back. They seem to get worse when I sleep. Sometimes I'm scared to do anything cuz of them cuz I'm afraid they will get worse. They are starting to break out even bigger every day not the size of 2 quarters try more lik the size of a baseball or more. Plz help me I need some advice or something I just want them to stop it scares me
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.